MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928858
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a syringe 0.3ml 31ga 8mm 10bag 500 pl/wg separated from the hub during use.The following was reported by the initial reporter: 'it was reported that on one syringe the needle assembly removed when the shield was removed.Verbatim: consumer reported found 1 syringe when removed shield from syringe the needle assembly removed with it.No difficulites removing the shield ".
 
Additional Manufacturer Narrative
Investigation: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 0006883.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.
 
Event or Problem Description
It was reported that a syringe 0.3ml 31ga 8mm 10bag 500 pl/wg separated from the hub during use.The following was reported by the initial reporter: 'it was reported that on one syringe the needle assembly removed when the shield was removed.Verbatim: consumer reported found 1 syringe when removed shield from syringe the needle assembly removed with it.No difficulties removing the shield ".
 
Event or Problem Description
It was reported that a syringe 0.3ml 31ga 8mm 10bag 500 pl/wg separated from the hub during use.The following was reported by the initial reporter: it was reported that on one syringe the needle assembly removed when the shield was removed.Verbatim: consumer reported found 1 syringe when removed shield from syringe the needle assembly removed with it.No difficulties removing the shield.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 6/17/2021.H.6.Investigation: customer returned a single syringe in a polybag labeled for 0.3ml, 31 gauge, 8mm syringes from lot 0006883.The syringe was returned fully intact with no immediately observable issues.A needle shield pull force test was performed on this syringe.The needle shield required 4.98 lbs of force to be removed.Removing the needle shield found that the hub was properly attached to the barrel of the syringe.The specification states that all pull forces within the range of 0.85 lbs to 5.95 lbs are acceptable.With the needle hub attached and the needle shield being within pull force specification, the report of the hub separating from the barrel could not be confirmed for this sample.A review of the device history record was completed for batch # 0006883 all inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause cannot be determined at this time as the issue is unconfirmed.

Brand Name
SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11668101
Report Number1920898-2021-00401
Device Sequence Number11537501
Product Code FMF
UDI-Device Identifier00311917048154
UDI-Public00311917048154
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2025
Device Model Number928858
Device Catalogue Number928858
Device Lot Number0006883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer05/06/2021
06/21/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/18/2021
07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1